Alert archive / Hawaii / High Surf Warnings in 2017

High Surf Warning 12, NWS Honolulu, HI

October 25, 2017Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Oct 25, 2017, 12:39 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 12:39 AM HST (10:39 UTC)
Expired
Oct 25, 2017, 8:56 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 10.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

705 
WHHW40 PHFO 251039
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1239 AM HST WED OCT 25 2017

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU 
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
....HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...

.DANGEROUS BEACH CONDITIONS ARE EXPECTED ALONG EXPOSED NORTH AND
WEST FACING SHORES OF THE SMALLER ISLANDS DUE TO LARGE SURF AND
STRONG CURRENTS.

HIZ001>003-007-008-012-013-017-019-020-252345-
/O.UPG.PHFO.SU.Y.0040.000000T0000Z-171026T0400Z/
/O.NEW.PHFO.SU.W.0012.171025T1039Z-171026T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1239 AM HST WED OCT 25 2017

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH
SURF ADVISORY IS NO LONGER IN EFFECT. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND
  MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...20 TO 25 
  FEET.

* TIMING...THROUGH THIS AFTERNOON.

* HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS
  OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE 
  AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS
  MAKING NAVIGATING THE HARBOR CHANNEL HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS 
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. 

&&

$$

HIZ006-252345-
/O.NEW.PHFO.SU.Y.0041.171025T1039Z-171026T0400Z/
WAIANAE COAST-
1239 AM HST WED OCT 25 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* SURF...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
4 follow-up statements
060 
WHHW40 PHFO 251322
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 AM HST WED OCT 25 2017

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI... ....
HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...

.DANGEROUS BEACH CONDITIONS ARE EXPECTED ALONG EXPOSED NORTH AND
WEST FACING SHORES OF THE SMALLER ISLANDS DUE TO LARGE SURF AND
STRONG CURRENTS.

HIZ001>003-007-008-012-013-017-019-020-260230-
/O.CON.PHFO.SU.W.0012.000000T0000Z-171026T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
322 AM HST WED OCT 25 2017

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND 
  MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...20 TO 25 
  FEET. 

* TIMING...THROUGH THIS AFTERNOON.

* HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS 
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG 
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY 
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS.

&&

$$

HIZ006-260230-
/O.CON.PHFO.SU.Y.0041.000000T0000Z-171026T0400Z/
WAIANAE COAST-
322 AM HST WED OCT 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION.

&&

$$
931 
WHHW40 PHFO 251756 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
756 AM HST WED OCT 25 2017

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...

.A STORM LOW NORTH OF THE AREA PRODUCED A LARGE SWELL THAT IS NOW
ROLLING THROUGH HAWAIIAN WATERS. THIS SWELL WILL PEAK TODAY...BUT
SURF WILL LIKELY REMAIN ABOVE THE ADVISORY THRESHOLD TONIGHT.

HIZ001>003-007-008-012-013-017-019-020-260230-
/O.COR.PHFO.SU.W.0012.000000T0000Z-171026T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
756 AM HST WED OCT 25 2017

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND 
  MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...20 TO 25 
  FEET. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG
CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING
NAVIGATING THE HARBOR CHANNELS DANGEROUS.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY WELL AWAY FROM THE SHORELINE ALONG THE AFFECTED COASTS.

&&

$$

HIZ006-260230-
/O.COR.PHFO.SU.Y.0041.000000T0000Z-171026T0400Z/
WAIANAE COAST-
756 AM HST WED OCT 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* SURF...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$
DONALDSON
302 
WHHW40 PHFO 260134
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST WED OCT 25 2017

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU...

.A LARGE NORTH NORTHWEST SWELL WILL KEEP SURF HEIGHTS ABOVE 
WARNING LEVELS FOR MOST NORTH FACING SHORES TONIGHT AND ABOVE
ADVISORY LEVEL FOR OAHU WEST FACING SHORES. SURF WILL DECLINE 
SHOULD DROP OFF BY THURSDAY MORNING BUT MAY REMAIN ABOVE ADVISORY 
LEVEL HEIGHTS INTO THURSDAY. A LARGE...LONG PERIOD NORTHWEST SWELL
IS DUE TO ARRIVE LATE THURSDAY NIGHT. 


HIZ001>003-007-008-012-013-017-019-020-261445-
/O.EXT.PHFO.SU.W.0012.000000T0000Z-171026T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
334 PM HST WED OCT 25 2017

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND
  MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...20 TO 25
  FEET. SURF MAY CONTINUE ABOVE ADVISORY LEVELS ALONG THESE
  SHORELINES INTO THE DAY THURSDAY.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND 
  STRONG CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT 
  HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF, SIGNIFICANT SHOREBREAK, AND DANGEROUS 
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING 
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD 
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS 
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ006-261445-
/O.EXT.PHFO.SU.Y.0041.000000T0000Z-171026T1600Z/
WAIANAE COAST-
334 PM HST WED OCT 25 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* SURF...12 TO 18 FEET ALONG WEST FACING SHORES OF OAHU.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE
CAUTION.

&&

$$

FOSTER
125 
WHHW40 PHFO 260656
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
856 PM HST WED OCT 25 2017

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU AND MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI...

.A LARGE NORTH-NORTHWEST SWELL WILL KEEP ADVISORY LEVEL SURF ALONG
THE NORTH AND WEST FACING SHORES OF KAUAI...NIIHAU...AND MOLOKAI
AND THE NORTH FACING SHORES OF OAHU AND MAUI TONIGHT. THIS CURRENT
SWELL SHOULD CONTINUE TO TREND DOWN THROUGH THURSDAY BEFORE
ANOTHER VERY LARGE NORTHWEST SWELL ARRIVES LATE THURSDAY. 

HIZ001>003-007-008-012-013-017-019-020-261600-
/O.CAN.PHFO.SU.W.0012.000000T0000Z-171026T1600Z/
/O.NEW.PHFO.SU.Y.0042.171026T0656Z-171026T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
856 PM HST WED OCT 25 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI NIIHAU AND
  MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...12 TO 18
  FEET. SURF WILL BEGIN TO RISE AGAIN LATER THURSDAY FROM A NEW
  VERY LARGE NORTHWEST SWELL. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS. OCEAN CONDITIONS
  CAN BE DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS 
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING 
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. 

&&

$$

HIZ006-260800-
/O.CAN.PHFO.SU.Y.0041.000000T0000Z-171026T1600Z/
WAIANAE COAST-
856 PM HST WED OCT 25 2017

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS FALLEN BELOW THE ADVISORY LEVEL ALONG THE WEST FACING
SHORES OF OAHU. HIGH SURF ADVISORY IS NO LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Oct 24, 10:25 PM HST, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 24, 10:25 PM HST, 2 hours 14 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Honolulu HI
1025 PM HST Tue Oct 24 2017

.SYNOPSIS...
Locally heavy showers and a slight chance of thunderstorms
associated with a slow moving front may lead to flash flooding
over the Big Island tonight and possibly into Wednesday. The
front will remain stationary just to the west of Big Island
tonight before shifting eastward across the Big Island late
Wednesday and Wednesday night. Deep moisture will linger over or
near the Big Island through Thursday, keeping shower chances
highest over the eastern end of the State. Cooler and drier
conditions with north winds will prevail across Kauai and Oahu
through the rest of the week, and will slowly track onto Maui
County by late in the day on Wednesday or Wednesday night. Weaker
winds, more humid weather, and increasing shower coverage may move
back across the island chain this weekend and early next week.

&&

.DISCUSSION...
Currently at the surface, a strong 999 mb low is centered around
675 miles north of Kauai, with a trailing cold front extending
southward through the Alenuihaha Channel between Maui and the Big
Island, where it has become nearly stationary. Additionally, a
weak low is evident in satellite imagery around 350 miles due
south of the Big Island. Meanwhile, a 1021 mb high is centered
around 1400 miles west-northwest of Kauai, with ridging nosing
into the western end of the island chain. Light northerly winds
have overspread the smaller islands, while light southerly winds
continue across the Big Island. Infrared satellite imagery shows
mostly cloudy to overcast conditions to the east of Oahu, with
generally partly cloudy conditions across Oahu and Kauai. Radar
imagery continues to show scattered light showers streaming
northward across Maui County, with shower coverage increasing over
south and southeast sections of the Big Island. Deeper convection
is also evident in satellite imagery developing along the
stationary front to the southwest of the Big Island. Main short
term concern revolves around the potential for heavy rainfall and
flooding overnight and possibly lingering into the day on
Wednesday across the Big Island.

Tonight through Thursday night,
Model solutions are in fairly good agreement showing the front
remaining nearly stationary between Maui and the Big Island
tonight. The front should then get kicked slowly eastward across
the Big Island late Wednesday and Wednesday night as the upper
level trough axis currently just west of the State, shifts
eastward. At the same time, the weak low due south of the Big
Island will lift steadily northward tonight and Wednesday, with
the low merging with the weak front or frontal remnants just east
of the Big Island late Wednesday night through Thursday night.

Light to moderate northerly winds are expected across the smaller
islands through the period, while light southerlies over the Big
Island shift around to the north late Wednesday and Wednesday
night as the front gets kicked eastward.

Scattered showers will continue to stream northward across Maui
County and the Big Island tonight and Wednesday, with the showers
driven by isentropic ascent over Maui County and the combination
of large scale ascent and deep tropical moisture over the Big
Island. Given the convection developing along the stalled front
to the southwest of the Big Island, some heavier showers and
isolated thunderstorms can't be ruled out here overnight and
Wednesday. Will keep the Flash Flood Watch in place for the Big
Island tonight, and re-evaluate if this will need to be extended
through the day on Wednesday with the 4 AM forecast package. The
deeper moisture and best forcing for ascent will shift east of the
Big Island Wednesday night through Thursday night, leading to a
decrease in shower coverage across Maui County and the Big Island,
with the shower focus shifting into mainly windward areas. Across
Oahu and Kauai, a drier northerly flow should keep showers light
and confined to mainly windward (north facing slope) areas through
the period.

Friday through next Tuesday,
Details become much less clear in the extended portion of the
forecast with notable differences between the reliable model
guidance along with poor run to run continuity. Generally, the
models suggest that a lingering trough of low pressure and
associated deep moisture east of the Big Island, will begin to
shift westward and back across the island chain over the weekend
into early next week. For now will take a blended forecast
approach, which would suggest we would see an increase in shower
coverage moving from east to west across the islands over the
weekend into early next week. Additionally, we should see an
increase in humidity as winds once again shift around to the
southeast and south as another cold front approaches from the
northwest.

&&

.AVIATION...
A band of clouds and showers continues to produce MVFR conditions
over Maui, Molokai and Lanai this evening. Cloud ceilings will
remain low enough overnight to produce Tempo Mountain Obscurations
and AIRMET Sierra remains in effect.

Light icing will continue to linger within this deep moisture
layer between 150/250 over Maui County and the Big Island
overnight.

This band of clouds and showers will slowly lift northward over
the next 24 hours with drier conditions returning to the island
chain.

&&

.MARINE...
A front in the Alenuihaha Channel this evening will be moving
slowly eastward through Wednesday, finally clearing the Big Island
Wednesday night. The front is expected to stall and weaken to a
trough over the eastern offshore waters during the second half of
the week.

A large north-northwest swell, generated by a strong low pressure
system 600 nm north of Kauai, is spreading across the island
waters this evening. This swell is large enough to warrant a high
surf advisory for the north and west facing shores of most
islands. This advisory is good through 6 pm HST Wednesday. This
swell has also prompted the issuance of a Small Craft Advisory
(SCA) for above normal seas. The SCA is good through Wednesday
night. The swell will be peaking tonight and Wednesday morning
before trending down.

A much larger, northwest swell (320 degrees) is set to arrive as
early as Thursday. This swell originated from once Typhoon Lan in
the northwest Pacific several days ago. Wave model guidance
projects a warning-level surf event for the north and west facing
shores with long-period forerunners peaking on Friday. A moderate
size northwest swell is expected to come in Tuesday of next week.

The south facing shores will be getting some small pulses mainly
from the southeast through Friday. After that, the surf will trend
smaller.

For more detailed information on the surf for Oahu, see the latest
collaborative forecast at: www.prh.noaa.gov/hnl/pages/SRF.php.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for Niihau-Kauai
Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-Molokai-Maui
Windward West-Maui Central Valley-Windward Haleakala.

Flash Flood Watch until 6 AM HST Wednesday for Big Island.

High Wind Warning until 6 AM HST Wednesday for Big Island
Summits.

Small Craft Advisory until 6 AM HST Thursday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters.

&&

DISCUSSION...Jelsema
AVIATION...Bohlin
MARINE...Lau

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 12:39 AM HSTHigh Surf AdvisoryHFOHonolulu20 hr

Nearby

High Surf Warnings in Hawaii, 2017Every high surf warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.